Symptoms come and go

by Lucy

I'm 63, never used HRT and had no problems with menopause. My biggest issues have always been abdominal bloating and fluid retention.

While looking for an answer I found info on natural progesterone cream, read Dr. John Lee's books and started using his recommended dosage of 40mg per day. (2nd month of use). Trouble is, I'm losing the fluid and bloat for a few days, then blow up again. Have gained a couple pounds also. Is this normal? Have read that using too much cream can cause constipation. Thanks for your help.

Comments for Symptoms come and go

Click here to add your own comments

Sep 03, 2011
Symptoms come and go
by: Wray

Hi Lucy I'm relieved you've avoided the HRT, to my mind not worth the risks. Oestrogen causes bloating and water retention, hence the weight gain, whereas progesterone is an excellent diuretic. So good it's now given to brain trauma victims to prevent the oedema and inflammation that occur due to the injury, see here and here. The abdominal bloating could also be caused by testosterone, as the menopausal ovary is an androgen producing organ, see here. Progesterone will help, but not at the level you are using, it needs to be between 100-200mg/day to have a real and lasting effect. It can be used daily too when in Menopause, there's no need to take the break that's often recommended. Oestrogen causes constipation, as it draws water from the intestines back into the cells, hence the water retention. If you use sufficient progesterone, you should find this isn't a problem. If you do increase the amount you are using, please see our page on Oestrogen Dominance first, as this can occur. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...